Alert archive / New Mexico / Fire Weather Watches in 2012
Fire Weather Watch 13, NWS El Paso, TX
NWS El Paso, TX issued this fire weather watch at Apr 10, 2012, 7:50 AM MDT for 8 counties in New Mexico. It took effect at Apr 11, 2012, 1:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 7:50 AM MDT (13:50 UTC)
- In effect from
- Apr 11, 2012, 1:00 PM MDT
- Expired
- Apr 10, 2012, 1:10 PM MDT
- In force
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 2459 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 10, 4:53 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 10, 4:53 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 453 AM MDT TUE APR 10 2012 .SYNOPSIS... THE BORDERLAND WILL SLOWLY START TRENDING BACK TO SPRING LIKE WEATHER AFTER OUR STRETCH OF EARLY SUMMER WEATHER. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN THIS AFTERNOON ACROSS HUDSPETH AND EASTERN OTERO COUNTIES. DRIER AIR AND WESTERLY FLOW WILL INCREASE WEDNESDAY ON THROUGH INTO THE WEEKEND. THIS WILL CREATE BREEZY TO WINDY DAYS FROM WEDNESDAY AND BEYOND...WITH FRIDAY AND SATURDAY SEEING QUITE WINDY DAYS WITH BLOWING DUST...AS A LARGE PACIFIC UPPER TROUGH MOVES OVER THE GREAT BASIN. BY SUNDAY AND MONDAY THE TROUGH DROPS DOWN OVER THE DESERT SOUTHWEST. THIS WILL SPREAD COOLER TEMPERATURES INTO THE AREA ALONG WITH A CHANCE OF MOUNTAIN SHOWERS. && .DISCUSSION... TODAY BEGINS A GRADUAL TRANSITION OF EARLY SUMMER THUNDERSTORM PATTERN BACK TO A MORE SPRING LIKE WINDY SCENARIO BY THE END OF THE WEEK. SOUTHWEST SURFACE WINDS WILL PICK UP TODAY AND SCOUR OUT MUCH OF THE MOISTURE FROM THE PAST COUPLE OF DAYS. BOTH NAM/GFS CONTINUE TO SHOW THE MOISTURE PERSISTING OVER HUDSPETH AND EASTERN OTERO COUNTIES SO WILL KEEP LOW POPS IN TODAY FOR THAT AREA. MARGINAL CAPE AND LI VALUES SUGGEST ONLY MODERATE UPDRAFT STRENGTH...KEEPING ANY THUNDERSTORMS A BIT WEAKER THAN THE PREVIOUS TWO DAYS. CONTINUED LOW WET BULB ZERO TEMPS COULD STILL ALLOW DECENT HAIL POTENTIAL HOWEVER. REMAINDER OF THE WEEK WILL REVOLVE AROUND LARGE LONG WAVE TROUGH OVER THE PACIFIC SLOWLY CHURNING IT'S WAY OVER THE WESTERN U.S. ONE SHORT WAVE EJECTS OUT OF THE TROUGH AND OVER THE CWA WEDNESDAY FOR AN INCREASE IN WINDS AND PERHAPS A FEW CLOUDS WITH WEAK SURFACE FRONT OR FRONT ALOFT. LONG WAVE TROUGH TO THE PACIFIC COAST ON THURSDAY AND THEN OVER THE GREAT BASIN FRIDAY WILL SIGNIFICANTLY INCREASE THE MID LEVEL WINDS AND ATTENDANT LEE SIDE TROUGHING... RESULTING IN WINDY DAYS BY FRIDAY AND SATURDAY. WINDIEST OF THE DAYS APPEARS TO BE SATURDAY WHERE WINDS WILL APPROACH ADVISORY CRITERIA. UPPER TROUGH COULD CREATE A FEW SHOWERS OVER THE GILA...BUT A BIT BETTER CHANCE FOR THOSE SHOWERS APPEARS TO BE ON SUNDAY AS THE UPPER TROUGH AND CLOSED LOW MOVE OVER ARIZONA. THE LOW IS SLOW TO MOVE OUT WITH THE GFS SHOWING THE LOW STILL OVER EASTERN COLORADO MONDAY AFTERNOON. ECMWF SIMILAR WITH THE SPEED THOUGH IT KEEPS THE LOW FURTHER SOUTH OVER THE TEXAS PANHANDLE MONDAY AFTERNOON. WILL KEEP MOUNTAIN POPS IN FOR NOW SUNDAY THROUGH MONDAY NIGHT AND CONTINUE TO WATCH IF THE PATTERN LOOKS BETTER FOR LOWLAND SHOWERS. MAIN SURFACE FRONT PUSHES THROUGH SATURDAY EVENING...WITH TEMPERATURES WELL ABOVE NORMAL BEFORE THE FRONT...DROPPING TO BELOW NORMAL FOR SUNDAY AND MONDAY. && .AVIATION...VALID 10/12Z-11/12Z. GENLY VFR THROUGH THE PERIOD. INCREASING SCT/BKN LAYERS ABOVE FL220. DVLPG AFT 18Z EAST OF A LINE FROM EL PASO TO ALAMOGORDO...ISOLATED -TSRA BKN/OVC120CB WITH BRIEF PERIODS OF IFR DUE +SHRA AND SMALL HAIL. WIND GUSTS TO 35 KTS ARE ALSO POSSIBLE NEAR THESE STORMS. && .FIRE WEATHER... MOST OF THE AREA WILL CONTINUE SLOW DRYING TREND WITH SOUTHWEST WINDS AT THE SURFACE BRINGING IN THE DRIER AIR. DEEPER MOISTURE WILL PERSIST EAST OF EL PASO AND ALAMOGORDO...SO AN ISOLATED THUNDERSTORM IS POSSIBLE IN THIS AREA THIS AFTERNOON AND EVENING. SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS. HAINES INDICES WILL INCREASE TO LOW (4) OR MODERATE (5) FOR TODAY AND WEDNESDAY. AN UPPER LEVEL TROUGH WILL BRING BREEZY TO WINDY CONDITIONS FOR THURSDAY INTO THE WEEKEND. MIN RH'S WILL DROP BELOW 15 PERCENT TODAY ACROSS MUCH OF THE LOWLAND AND FOR ALL AREAS BY WEDNESDAY. THIS COMBINED WITH THE EXPECTED WINDS THURSDAY AND FRIDAY COULD CREATE CRITICAL FIRE CONDITIONS FOR THOSE DAYS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 89 61 87 58 84 / 0 0 0 0 0 SIERRA BLANCA 86 61 86 55 81 / 10 20 10 10 0 LAS CRUCES 86 57 85 50 80 / 0 0 0 0 0 ALAMOGORDO 84 55 84 50 80 / 10 10 0 0 0 CLOUDCROFT 66 38 64 34 61 / 20 10 10 0 0 TRUTH OR CONSEQUENCES 84 53 80 47 77 / 0 0 0 0 0 SILVER CITY 76 47 73 41 69 / 0 0 0 0 0 DEMING 85 54 82 45 79 / 0 0 0 0 0 LORDSBURG 86 53 82 45 78 / 0 0 0 0 0 WEST EL PASO METRO 87 62 85 53 83 / 0 0 0 0 0 DELL CITY 86 57 87 45 84 / 10 20 20 10 0 FORT HANCOCK 89 61 91 56 86 / 10 10 0 0 0 LOMA LINDA 82 54 82 57 76 / 10 10 0 0 0 FABENS 88 58 88 54 84 / 10 10 0 0 0 SANTA TERESA 89 59 85 50 83 / 0 0 0 0 0 WHITE SANDS HQ 87 62 84 54 80 / 0 0 0 0 0 JORNADA RANGE 84 53 82 41 80 / 0 0 0 0 0 HATCH 85 51 82 47 79 / 0 0 0 0 0 COLUMBUS 89 57 84 50 84 / 0 0 0 0 0 OROGRANDE 89 61 87 55 85 / 10 10 0 0 0 MAYHILL 73 42 71 42 72 / 20 10 10 10 0 MESCALERO 72 37 72 35 66 / 20 10 10 0 0 TIMBERON 72 39 71 37 72 / 20 10 10 0 0 WINSTON 77 42 74 37 65 / 0 0 0 0 0 HILLSBORO 81 52 76 44 75 / 0 0 0 0 0 SPACEPORT 86 54 81 48 79 / 0 0 0 0 0 LAKE ROBERTS 77 36 72 28 65 / 0 0 0 0 0 HURLEY 78 48 74 42 70 / 0 0 0 0 0 CLIFF 85 40 77 34 72 / 0 0 0 0 0 MULE CREEK 81 36 72 36 68 / 0 0 0 0 0 FAYWOOD 83 48 79 40 73 / 0 0 0 0 0 ANIMAS 86 53 79 44 79 / 0 0 0 0 0 HACHITA 87 51 82 42 83 / 0 0 0 0 0 ANTELOPE WELLS 84 52 78 42 80 / 0 0 0 0 0 CLOVERDALE 76 44 72 41 77 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Apr 10, 6:13 AM MDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 613 AM MDT TUE APR 10 2012 NMZ401>417-TXZ418>424-111330- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 613 AM MDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER HUDSPETH AND EASTERN OTERO COUNTIES THIS AFTERNOON AND EVENING. SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BREEZY AFTERNOONS WEDNESDAY AND THURSDAY. WINDY ON FRIDAY AND SATURDAY WITH AREAS OF BLOWING DUST. CHANCE OF MOUNTAIN SHOWERS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:10 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 32 hr |
| Apr 10, 1:10 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 32 hr |
| Apr 9, 6:25 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 65 min |
| Apr 9, 7:29 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 46 min |
| Apr 9, 8:13 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 33 min |
Nearby
Fire Weather Watches in New Mexico, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.